Januvia and Weight Loss
There are several side effects that may occur with Januvia; however, weight loss does not seem to be one of them. Studies of Januvia showed that the drug does not appear to usually have an effect on weight -- in these studies, on average, neither weight gain nor weight loss occurred with the drug.
An Introduction to Januvia and Weight LossJanuvia® (sitagliptin) is a prescription medication licensed to treat type 2 diabetes. In clinical studies, Januvia was not shown to cause weight loss.
What Does the Research Say?In studies that examined the effectiveness of using Januvia to treat type 2 diabetes, people taking the medication did not gain or lose weight on average. In clinical studies using Januvia with metformin (e.g., Glucophage®) together, people taking this combination of medications did not lose any more weight than people taking metformin alone. Studies of Januvia combined with other diabetes drugs also showed that Januvia does not have an effect on weight.
It is important to note that in most studies of Januvia, people did not usually gain weight. Many other diabetes medications are known to cause weight gain, which is particularly undesirable for people with type 2 diabetes who may already have problems with weight gain. So, even if weight loss doesn't occur with Januvia, it can be a good choice for overweight people with type 2 diabetes.